Texas, 2022

Drought in Texas, October 1 to 31, 2022

October 1 to 31, 2022 · NWS SJT · 20 events in 20 counties and zones

The drought remained across much of west central Texas during the month of October.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

The drought remained across much of west central Texas during the month of October.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Sep 30, 11:20 PM CST, 40 minutes earlier.

Area forecast discussion, Sep 30, 11:20 PM CST, 40 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1220 AM CDT Sat Oct 1 2022

...New AVIATION...

.SHORT TERM...
(This evening through Saturday)
Issued at 234 PM CDT Fri Sep 30 2022

The near persistence forecast continues across West Central Texas.
Temperatures pushing near 90 in many locations this afternoon,
and expecting around 90 for many locations on Saturday afternoon
as well. Dewpoints in the 40s and light winds are allowing
morning lows to drop into the 50s to lower 60s across the area
each morning.

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 135 PM CDT Fri Sep 30 2022

Expect dry and warm weather through the long term. Expect upper
level west to northwest flow and little moisture from the surface
to the upper levels of the troposphere. Highs will be close to
seasonable values for this time of year. However, overnight lows
will be a few degrees below normal, in the 50s. A cold front may
bring slightly cooler temperatures late next week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1151 PM CDT Fri Sep 30 2022

VFR conditions are expected over the next 24 hours, with generally
light and variable winds through the morning hours. Some areas may
see light southeasterly winds develop this afternoon, which
should remain around or under 10 knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     59  88  56  85 /   0   0   0   0
San Angelo  59  89  56  86 /   0   0   0   0
Junction    57  89  54  85 /   0   0   0   0
Brownwood   55  87  54  85 /   0   0   0   0
Sweetwater  62  89  58  86 /   0   0   0   0
Ozona       59  87  58  84 /   0   0   0   0
Brady       56  85  55  83 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...07
LONG TERM....21
AVIATION...TP
Hazardous weather outlook, Sep 30, 1:07 PM CST, 10 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
207 PM CDT Fri Sep 30 2022

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
207 PM CDT Fri Sep 30 2022

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 drought. Local standard time, as filed.

Drought, Haskell

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Haskell forecast zone
Reported by
Drought Monitor
Coordinates
33.178, -99.730 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe drought conditions across Haskell County during the month of October.

Drought, Fisher

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Fisher forecast zone
Reported by
Drought Monitor
Coordinates
32.743, -100.402 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe drought conditions across Fisher County during the month of October.

Drought, Jones

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Jones forecast zone
Reported by
Drought Monitor
Coordinates
32.740, -99.879 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across Jones County during the month of October.

Drought, Shackelford

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Shackelford forecast zone
Reported by
Drought Monitor
Coordinates
32.736, -99.354 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across Shackelford County during the month of October.

Drought, Taylor

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Taylor forecast zone
Reported by
Drought Monitor
Coordinates
32.301, -99.890 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme/exceptional drought conditions across Taylor County during the month of October.

Drought, Nolan

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Nolan forecast zone
Reported by
Drought Monitor
Coordinates
32.304, -100.406 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across Nolan County during the month of October.

Drought, Callahan

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Callahan forecast zone
Reported by
Drought Monitor
Coordinates
32.298, -99.373 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme drought conditions across Callahan County during the month of October.

Drought, Sterling

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Sterling forecast zone
Reported by
Drought Monitor
Coordinates
31.828, -101.050 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe drought conditions across Sterling County during the month of October.

Drought, Coke

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Coke forecast zone
Reported by
Drought Monitor
Coordinates
31.889, -100.530 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across Coke County during the month of October.

Drought, Runnels

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Runnels forecast zone
Reported by
Drought Monitor
Coordinates
31.831, -99.976 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across Runnels County during the month of October.

Drought, Coleman

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Coleman forecast zone
Reported by
Drought Monitor
Coordinates
31.773, -99.454 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across Coleman County during the month of October.

Drought, Brown

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Brown forecast zone
Reported by
Drought Monitor
Coordinates
31.774, -99.000 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across Brown County during the month of October.

Drought, Tom Green

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Tom Green forecast zone
Reported by
Drought Monitor
Coordinates
31.404, -100.462 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe/extreme drought conditions across Tom Green County during the month of October.

Drought, Concho

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Concho forecast zone
Reported by
Drought Monitor
Coordinates
31.327, -99.864 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe/extreme drought conditions across Concho County during the month of October.

Drought, McCulloch

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
McCulloch forecast zone
Reported by
Drought Monitor
Coordinates
31.199, -99.347 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across McCulloch County during the month of October.

Drought, San Saba

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
San Saba forecast zone
Reported by
Drought Monitor
Coordinates
31.155, -98.818 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe drought conditions across San Saba County during the month of October.

Drought, Schleicher

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Schleicher forecast zone
Reported by
Drought Monitor
Coordinates
30.897, -100.539 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe drought conditions across Schleicher County during the month of October.

Drought, Menard

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Menard forecast zone
Reported by
Drought Monitor
Coordinates
30.890, -99.821 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across Menard County during the month of October.

Drought, Mason

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Mason forecast zone
Reported by
Drought Monitor
Coordinates
30.718, -99.226 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe drought conditions across Mason County during the month of October.

Drought, Kimble

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Kimble forecast zone
Reported by
Drought Monitor
Coordinates
30.487, -99.749 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe drought conditions across Kimble County during the month of October.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, October 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1060729, 1060730, 1060731, 1060732, 1060733, 1060734, 1060735, 1060736, 1060737, 1060738, 1060739, 1060740, 1060741, 1060742, 1060743, 1060744, 1060745, 1060746, 1060747, 1060748.